Taking Euthyrox and I have gained weight

Patient

Q: I have been taking euthyrox 75 mg for the past year. I have gained 15 kilos. I have tried evry possible diet but I haven't lost even a gram. Should I stop taking euthyrox. please advise?

Doctor

A:    If you are taking Thyroid hormone (Euthyrox: levothyroxine) because you were diagnosed with Hypothyroidism and your doctor prescribed it, you should discuss with him before stop the medication, but if you auto medicated it or auto prescribed it to lose weight I strongly recommend that you stop it and consult your doctor about the possible deleterious effects of taking Thyroid hormone just to lose weight, this is not an indication to take Thyroid hormone. Besides, levothyroxine is ineffective for weight reduction in patients with normal thyroid function, and it may cause serious or life-threatening toxicity.

Related Q&A

Q: Help. I'm trying to lose weight. I get craving late at night and I try to snack on fruit and veg so as not to give in...

Q: Age born 4/12/28. Had amputation of below knee on left leg last September 2015. Epileptic - medicine taking - 100 mil...

Q: I've been weaning myself off of Zoloft as I no longer feel I need it. If I stop, can I safely take gardenia cambogia...

Q: Hello. I am about 40 lbs over weight, trying to lose weight. Three years ago I had something traumatic in my life and...

Q: I losing weight sometimes i am having frequent bowel movements with symptoms similar to ibs , I had colonoscopy done ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews